MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. BAERVELDT SHUNT; SURGICAL ADJUNCTS

JOHNSON & JOHNSON SURGICAL VISION, INC. BAERVELDT SHUNT; SURGICAL ADJUNCTS
Model Number BG102-350
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Endophthalmitis (1835); Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.If implanted; give date: exact date not provided only known as during the summer 2017.(b)(6).(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The complaint issue reported was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Historical data analysis: a search of complaints revealed no similar complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a glaucoma shunt (bg102-350) implanted in the summer of 2017 was exposed from the sclera and it caused endophthalmitis.The glaucoma shunt was put on a 6 mm × 6 mm sclera semi-section incision, but it pierced and exposed the sclera.The product was explanted and vitrectomy was performed at the same time.Antimicrobial treatment is currently being performed.The preoperative vision was 0.06, but it dropped to 0.02 last fall and now the symptoms are stable with a manual valve.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
BAERVELDT SHUNT
Common Device Name
SURGICAL ADJUNCTS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8507602
Report Number9614546-2019-00331
Device Sequence Number1650578
Product Code KYF
UDI-Device Identifier05050474513006
UDI-Public(01)05050474513006(17)190124
Combination Product (Y/N)Y
PMA/510(K) Number
K955455
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model NumberBG102-350
Device Catalogue Number23030818
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005